Michigan, 2008

Winter Storm in Michigan, February 6 to 7, 2008

February 6 to 7, 2008 · NWS DTX · 14 events in 14 counties and zones

A cold front moved through Southeast Michigan. A secondary low then developed along the trailing front, with the center passing just south of the area.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A cold front moved through Southeast Michigan. A secondary low then developed along the trailing front, with the center passing just south of the area. This allowed heavy precipitation to spread north into southeast Michigan, with predominantly snow along and north of M-59. Widespread heavy snowfall of 8 to 12 inches occurred along and north of I-69, with the heaviest snow, 16 to 18 inches occurring over Saginaw county, making this storm the biggest since the Blizzard of 1978. Strong northeast winds off of Saginaw Bay also lead to near blizzard conditions. Road Crews in Saginaw county could not keep up with the snow, which fell at a rate of 2-4 inches per hour. Two to three foot snow drifts left at least 50 cars stranded. Snowfall amounts tapered off south of I-69, as sleet mixed in, cutting down accumulations quickly, with less than 3 inches across Wayne County and points south. |Here are some of the higher snowfall reports received from each county:

|Burt (Saginaw) 16.0 inches.|Birch Run (Saginaw) 16.0 inches.|Bridgeport (Saginaw) 15.0 inches.|Shields (Saginaw) 14.4 inches.|Bay City (Bay) 10.5 inches.|Burton (Genesee) 12.0 inches.|Montrose(Genesee) 12.0 inches.|Flint (Genesee) 11.2 inches.|Bad Axe (Huron) 11 inches.|Lapeer (Lapeer) 9.0 inches.|Howell (Livingston) 6.5 inches.|Armada (Macomb) 9.7 inches.|Shelby Twp (Macomb) 9.0 inches.|Midland (Midland) 10.0 inches.|Rochester (Oakland) 8. inches.|Ortonville (Oakland) 7.3 inches.|Marlette (Sanilac) 10.0 inches.|Deckerville (Sanilac) 9.0 inches.|Owosso (Shiawassee) 8.5 inches.|Corunna (Shiawassee) 8.0 inches.|Yale (St Clair) 12.0 inches.|Blaine (St Clair) 10.5 inches.|Fairgrove (Tuscola) 14.0 inches.|Caro (Tuscola) 11.5 inches.|Dexter (Washtenaw) 5.0 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Feb 6, 10:37 AM EST, 23 minutes earlier.

Area forecast discussion, Feb 6, 10:37 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1037 AM EST WED FEB 6 2008

.UPDATE...
QUICK THOUGHTS ARE THE CURRENT FORECAST LOOKS TO BE IN LINE...WITH
SIX TO TEN INCHES ALONG/NORTH OF I-69 LOOKING GOOD...WITH AMOUNTS
TAPERING OFF SOUTH. UPPER LEVEL SYSTEM OVER THE MIDWEST IN THE
PROCESS OF BECOMING TRULY CLOSED OFF...AS MAIN MOISTURE/CONVECTION
HEADS TOWARD THE EAST COAST. STILL SOME PRETTY GOOD MOISTURE
LEFTOVER ACROSS THE WESTERN OHIO VALLEY WHICH IS BEING TRANSPORTED
NORTH. THIS MOISTURE...COUPLED WITH THE STRONG LARGE SCALE
FORCING/850-700 MB FGEN WHICH WILL BE PREVALENT ALONG/NORTH OF
M-59 THIS AFTERNOON...GRADUALLY WEAKENING AND SLIDING NORTH THIS
EVENING. RADAR AND SURFACE OBS SHOWING A GOOD INCREASE IN THE
INTENSITY OF THE PRECIPITATION NORTH OF I-69. FARTHER
SOUTH...1330Z DTW ACARS FLIGHT STILL SHOWED A WARM LAYER BETWEEN
800-700 MB WHICH IS STILL ALLOWING FOR SOME MIXED
PRECIPITATION...MAINLY SLEET. LIFT/COOLING SHOULD SUPPORT ALL
SNOW BY THIS AFTERNOON. WILL HAVE TO KEEP A CLOSE EYE OUT FOR FAR
NORTHERN WASHTENAW/WAYNE AS I EXPECT 3-5 INCHES BEFORE SECONDARY
DRY SLOT WORKS IN LATE THIS AFTERNOON. IF THAT DRY SLOT DOES NOT
MATERIALIZE COULD SEE ANOTHER INCH OR TWO...AND THUS WARNING
CRITERIA. AS LONG AS THE STRONG MESOSCALE FORCING ALONG/NORTH OF
I-69 MOVES AROUND...SHOULD SEE THE WIDESPREAD 6-10 INCHES.
GIVEN MESOSCALE FORCING...AMOUNTS MAY BE HIGHLY VARIABLE SPACIALLY.
DEFORMATION SNOW SHOULD WIND DOWN TONIGHT AS SYSTEM CONTINUES TO
INGEST DRIER AIR IN FROM THE WESTERN GREAT LAKES.

&&

.PREV DISCUSSION...ISSUED 703 AM EST WED FEB 6 2008

AVIATION...

AVIATION CONDITIONS WILL BE HAMPERED CONSIDERABLY BY A WINTRY MIX OF
PRECIPITATION THIS MORNING FOLLOWED BY A ROUND OF HEAVY SNOW THIS
AFTERNOON AND THIS EVENING. MIXED PRECIPITATION WILL LAST THE
LONGEST IN THE DETROIT AREA AND THE HEAVY SNOW WILL LAST THE LONGEST
AT TRI CITIES. IN ALL CASES THE PRECIPITATION TYPE IS EXPECTED TO
CHANGE OVER TO ALL SNOW DURING THE EARLY AFTERNOON HOURS. NORTHEAST
WINDS WILL GUST AT TIMES TO 25 KNOTS LATE THIS AFTERNOON AND THIS
EVENING AND THEN BACK TOWARD THE NORTHWEST AFTER MIDNIGHT. IFR TO
LIFR CEILING AND VISIBILITY IN SNOW WILL GRADUALLY IMPROVE AFTER
MIDNIGHT BACK UP TO MVFR CEILING AND VFR VISIBILITY BY SUNRISE
THURSDAY MORNING.

PREV DISCUSSION...ISSUED 505 AM EST WED FEB 6 2008

SHORT TERM...TODAY AND TONIGHT

WINTER WEATHER, ABOUT AS COMPLEX AS IT GETS, WILL CONTINUE TO IMPACT
SE MICHIGAN TODAY. WINTER STORM WARNING HEADLINES WILL REMAIN THE
SAME BUT WITH SOME TIMING AND ACCUMULATION ADJUSTMENTS. THE DETROIT
METRO AREA WILL HAVE A WINTER WEATHER ADVISORY. ALL HEADLINES RUN
THROUGH 1 AM TONIGHT.

ROUND ONE OF PRECIPITATION FROM THIS LARGE SYSTEM OCCURRED LAST
NIGHT IN THE FORM OF RAIN NEAR THE OHIO BORDER, MIXED PRECIP NORTH
OF DETROIT, AND JUST SOME LIGHT SNOW INTO CENTRAL LOWER MICHIGAN.
SINCE THEN THERE HAS BEEN A CONSIDERABLE PAUSE IN THE MOISTURE
PATTERN AS THE STRONG LOW PRESSURE SYSTEM OVER MISSOURI MAKES ITS
MOVE TOWARD SE MICHIGAN. PRECIPITATION WILL FILL IN AGAIN DURING THE
MORNING HOURS WITH ALL SNOW EXPECTED IN THE TRI CITIES AND NORTHERN
THUMB, A SHORT PERIOD OF MIXED PRECIP FROM FLINT DOWN TO THE
NORTHERN SUBURBS OF DETROIT, AND A LONGER PERIOD OF MIXED PRECIP
FROM DETROIT TO THE OHIO BORDER BEFORE CHANGING TO ALL SNOW OVER ALL
OF SE MICHIGAN DURING THE AFTERNOON AND EVENING. PLEASE SEE WSWDTX
FOR DETAILS ON PRECIPITATION TIMING AND SNOW AMOUNTS.

THE EARLY MORNING OBSERVATION SUITE SUPPORTS MODEL DEPICTIONS OF
THIS STRONG WINTER LOW PRESSURE SYSTEM. WV IMAGERY SHOWS THE UPPER
LOW LIFTING NORTHEASTWARD WITH STRONG DYNAMICS AND WITH A SURFACE
REFLECTION INDICATED IN THE OBSERVATIONS IN CENTRAL ILLINOIS. THE
LEADING EDGE OF THE NEXT ROUND OF PRECIPITATION WILL ARRIVE AS THE
UPPER LOW DRIVES THE MID LEVEL THETA-E RIDGE INTO OUR AREA AHEAD OF
THE CIRCULATION. PLENTIFUL MOISTURE AND INSTABILITY WILL RESULT IN
GENEROUS PRECIPITATION RATES WITH MIXED PHASE EXPECTED OVER MUCH OF
THE AREA THIS MORNING, BASED ON MODEL PARTIAL THICKNESS FORECASTS
AND SOUNDINGS.

IF WET BULB COOLING DOES NOT AFFECT PRECIP TYPE DURING THE MORNING,
THEN COLDER AIR MOVING IN THROUGH THE MID LEVELS THIS AFTERNOON WILL
HELP CHANGE EVERYTHING OVER TO SNOW. THE MID LEVEL DRY SLOT WILL
CUT OFF ACCUMULATION AROUND THE DETROIT AREA BY LATE AFTERNOON
BUT THE WELL DEVELOPED DEFORMATION AXIS WILL KEEP THINGS GOING
NORTH OF M 59 THROUGH THIS EVENING. THIS DEFORMATION AXIS IS
ALREADY PRODUCING 1/2SM TO 1/4SM SNOW FROM EASTERN KANSAS TO
SOUTHERN IOWA. MODEL PLAN VIEWS AND CROSS SECTIONS TELL THE STORY
IN TERMS OF THETA-E, SPECIFIC HUMIDITY, TEMPERATURE PROFILE, AND
WINDS ALL DEPICTING A TEXTBOOK OCCLUSION/TROWAL DEVELOPMENT
FEEDING INTO THE MID LEVEL DEFORMATION PATTERN. THIS PATTERN IS
SHOWN TO HAVE PLENTY OF MOISTURE, DEEP INSTABILITY, AND STRONG
DYNAMIC FORCING THAT WILL HELP REALIZE PRECIPITATION TOTALS IN THE
NEIGHBORHOOD OF MODEL QPF. THE ONLY THING REALLY TO BE ALERT FOR
WILL BE THE LIKELIHOOD OF SNOW BANDS DEVELOPING ON A SMALLER SCALE
THAN SHOWN IN THE MODEL DATA. TOTAL SNOWFALL ADJUSTMENTS LOCALLY
HIGHER THAN THE 6 TO 10 INCH RANGE OFFERED THIS MORNING WILL BE
POSSIBLE BASED ON SHORT TERM ASSESSMENTS OF THE MESOSCALE
DEVELOPMENT AS THE SYSTEM UNFOLDS.

LONG TERM...THURSDAY THROUGH TUESDAY

SHORTWAVE UPPER RIDGE WILL BUILD OVER MICHIGAN ON THURSDAY. THIS
WILL ALLOW SNOW SHOWERS TO TAPER OFF OVER THE EASTERN PORTION OF THE
FORECAST AREA EARLY IN THE DAY...THEN BRING DRY WEATHER FOR THE
AFTERNOON. UPSTREAM...SHORTWAVE TROUGH MOVING INTO THE CENTRAL
PLAINS WILL PHASE WITH AN UPPER TROUGH OVER CENTRAL CANADA. THIS
WILL RESULT IN THE PASSAGE OF A WEAK SURFACE TROUGH ACROSS MICHIGAN
THURSDAY NIGHT AS THE SYSTEM MOVES OVERHEAD. ALTHOUGH UPWARD FORCING
WILL BE WEAK...SYSTEM SHOULD MAKE GOOD USE OF DEEP MOISTURE...LIGHT
ISENTROPIC ASCENT...AND LIFT THROUGH THE DENDRITIC GROWTH ZONE TO
WARRANT LIKELY POPS DURING THE EVENING/EARLY MORNING WITH UP TO ONE
INCH OF SNOW ACCUMULATION POSSIBLE.

INTERESTING SET-UP THEN SHAPING UP FRIDAY THROUGH SUNDAY AS STRONG
AND ENERGETIC FLOW CURRENTLY SEEN ON WATER VAPOR ENTERING THE GULF
OF ALASKA PROGRESSES INTO THE NORTHERN ROCKIES AND CENTRAL PLAINS.
CONFIDENCE HAS INCREASED FOR THE POTENTIAL FOR A SIGNIFICANT WINTER
STORM SYSTEM TO IMPACT SOUTHEAST MICHIGAN FRIDAY NIGHT AND
SATURDAY...AND THE GFS/EURO/UK/GEM ARE ALL NOW SHOWING SIMILAR
SOLUTIONS WITH THE EVOLUTION OF THIS STORM SYSTEM. STRONG MODEL
CONSENSUS NOW SHOWS AN INITIAL SURFACE LOW PRESSURE SYSTEM
DEVELOPING OVER THE CENTRAL PLAINS LATE THURSDAY AS THE LEAD UPPER
WAVE CROSSES THE ROCKIES. THIS SURFACE SYSTEM IS THEN FORECAST TO
INTENSIFY AS IT MOVES INTO LOWER MICHIGAN BY FRIDAY NIGHT.
MEANWHILE...MORE INTENSE ENERGY DIVING INTO THE NORTHERN PLAINS WILL
ALLOW A SECOND...MORE POTENT...LOW PRESSURE SYSTEM TO DEVELOP ON
FRIDAY. THIS SYSTEM WILL ALSO MOVE INTO THE GREAT LAKES BY LATE
FRIDAY...CAUSING THE FIRST LOW PRESSURE SYSTEM TO SLOW IN ITS
EASTWARD PROGRESSION...AND ALLOWING THE TWO SYSTEMS TO MERGE
SOMEWHERE OVER MICHIGAN ON SATURDAY. STILL SOME MODEL DISCREPANCIES
WITH WHERE THIS WILL OCCUR...AND IF DRY SLOTTING WILL PRECEDE THE
COLD FRONT...LENDING SOME UNCERTAINTY TO SNOW ACCUMULATIONS. ALL
PRECIPITATION ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO FALL AS
SNOW...WITH MODERATE ACCUMULATIONS A POSSIBILITY. STRONG COLD FRONT
ANTICIPATED TO MOVE ACROSS SOUTHEAST MICHIGAN LATE
SATURDAY...USHERING IN AN ARCTIC AIRMASS THAT WILL DRIVE
TEMPERATURES DOWN INTO THE TEENS FOR SUNDAY.

MODELS KEEP ACTIVE NORTHWEST FLOW OVER THE GREAT LAKE THROUGH THE
BEGINNING OF NEXT WEEK...WITH PAST FEW RUNS OF THE GFS SHOWING A
STEADY PROGRESSION OF WEAK CLIPPER SYSTEMS.

MARINE...

A STRONG WINTER STORM SYSTEM WILL CONTINUE TO IMPACT THE GREAT
LAKES TODAY AND THIS EVENING...BRINGING WIDESPREAD PRECIPITATION TO
THE REGION. MIXED PRECIPITATION...INCLUDING PERIODS OF FREEZING RAIN
AND SLEET...WILL OCCUR OVER FAR SOUTHERN LAKE HURON...LAKE ST
CLAIR...AND LAKE ERIE THIS MORNING BEFORE PRECIPITATION CHANGES TO
ALL SNOW BY AFTERNOON. SMALL CRAFT/BRISK WIND ADVISORIES ALSO REMAIN
IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON AND FOR SAGINAW BAY
INTO TONIGHT...AS NORTHEAST WINDS GUSTING TO 30 KNOTS WILL CONTINUE
THROUGH THE DAY. THE ONSHORE FLOW WILL ALSO CRASH LARGE WAVES ONTO
THE NEARSHORE ICE.

ANOTHER STRONG STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE GREAT
LAKES FRIDAY NIGHT THROUGH SATURDAY NIGHT. ALTHOUGH THE FORECAST FOR
THIS SYSTEM IS STILL EVOLVING...IT LOOKS AS IF GUSTY SOUTHERLY WINDS
WILL DEVELOP FRIDAY NIGHT AS THE SYSTEM APPROACHES...THEN VEER TO
THE WEST AND THEN NORTHWEST ON THE BACKSIDE OF THE SYSTEM BEHIND THE
PASSAGE OF A POWERFUL COLD FRONT ON SATURDAY. WINDS BEHIND THE FRONT
WILL LIKELY REACH GALE FORCE OVER ALL MARINE AREAS BEFORE SUBSIDING
EARLY SUNDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
     MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070...UNTIL 1 AM
     THURSDAY.

     WINTER WEATHER ADVISORY...MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 1 AM
     THURSDAY.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING OUTER SAGINAW BAY...UNTIL 4 AM THURSDAY.

     BRISK WIND ADVISORY...INNER SAGINAW BAY...UNTIL 4 AM THURSDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......SF
AVIATION.....BT
SHORT TERM...BT
LONG TERM....HLO
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Feb 6, 5:43 AM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
543 AM EST WED FEB 6 2008

MIZ047>049-053>055-060>063-068>070-071045-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
543 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN INCLUDING THE TRI CITIES...THUMB...DOWN TO THE M 59
CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT TODAY THROUGH 1 AM TONIGHT.
PLEASE SEE THE LATEST URGENT WINTER WEATHER MESSAGE /WSWDTX/ FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF SNOW THURSDAY NIGHT COULD BRING AN INCH OR TWO OF
ACCUMULATION BY FRIDAY MORNING.

ACCUMULATING SNOW IS POSSIBLE FRIDAY NIGHT AND SATURDAY AHEAD OF
AN ARCTIC AIRMASS WHICH WILL ARRIVE BY SUNDAY. TEMPERATURES IN THE
SINGLE NUMBERS AND TEENS...COUPLED WITH STRONG WINDS ARE EXPECTED
TO LEAD TO WIND CHILLS VALUES OF 5 TO 15 BELOW ZERO BY SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...BUT
SNOWFALL REPORTS ARE REQUESTED.

MIZ075-076-082-083-071045-
WASHTENAW-WAYNE-LENAWEE-MONROE-
543 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TODAY THROUGH 1 AM
TONIGHT. PLEASE SEE THE LATEST URGENT WINTER WEATHER MESSAGE
/WSWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF SNOW THURSDAY NIGHT COULD BRING AN INCH OR TWO OF
ACCUMULATION BY FRIDAY MORNING.

ACCUMULATING SNOW IS POSSIBLE FRIDAY NIGHT AND SATURDAY AHEAD OF
AN ARCTIC AIRMASS WHICH WILL ARRIVE BY SUNDAY. TEMPERATURES IN THE
SINGLE NUMBERS AND TEENS...COUPLED WITH STRONG WINDS ARE EXPECTED
TO LEAD TO WIND CHILLS VALUES OF 5 TO 15 BELOW ZERO BY SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...BUT
SNOWFALL REPORTS ARE REQUESTED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-071045-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
543 AM EST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR ALL MARINE AREAS TODAY AND
TONIGHT...EXCEPT FOR A WINTER WEATHER ADVISORY FOR WESTERN LAKE
ERIE. PLEASE SEE THE LATEST URGENT WINTER WEATHER MESSAGE /WSWDTX/ FOR
DETAILS.

SMALL CRAFT/BRISK WIND ADVISORIES ARE IN EFFECT TODAY AND TONIGHT FOR
THE NEARSHORE WATERS OF LAKE HURON...INCLUDING SAGINAW BAY. PLEASE
REFER TO THE LATEST MARINE FORECASTS FOR DETAILS.../NSHDTX/.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GALE FORCE WINDS ARE POSSIBLE THIS WEEKEND...AS A DEEPENING LOW
PRESSURE SYSTEM TRACKS THROUGH THE GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter storm. Local standard time, as filed.

Winter Storm, Midland

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Midland forecast zone
Reported by
Trained Spotter
Coordinates
43.647, -84.388 (the zone’s center; the record gives no point)

Winter Storm, Tuscola

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Tuscola forecast zone
Reported by
Trained Spotter
Coordinates
43.491, -83.440 (the zone’s center; the record gives no point)

Winter Storm, Shiawassee

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Shiawassee forecast zone
Reported by
Trained Spotter
Coordinates
42.954, -84.147 (the zone’s center; the record gives no point)

Winter Storm, Bay

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Bay forecast zone
Reported by
Trained Spotter
Coordinates
43.721, -83.942 (the zone’s center; the record gives no point)

Winter Storm, Saginaw

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Saginaw forecast zone
Reported by
Trained Spotter
Coordinates
43.335, -84.053 (the zone’s center; the record gives no point)

Winter Storm, Huron

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Huron forecast zone
Reported by
Trained Spotter
Coordinates
43.910, -82.855 (the zone’s center; the record gives no point)

Winter Storm, Genesee

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Genesee forecast zone
Reported by
Trained Spotter
Coordinates
43.022, -83.707 (the zone’s center; the record gives no point)

Winter Storm, Lapeer

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Lapeer forecast zone
Reported by
Trained Spotter
Coordinates
43.090, -83.222 (the zone’s center; the record gives no point)

Winter Storm, Sanilac

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Sanilac forecast zone
Reported by
Trained Spotter
Coordinates
43.443, -82.646 (the zone’s center; the record gives no point)

Winter Storm, St. Clair

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
St. Clair forecast zone
Reported by
Trained Spotter
Coordinates
42.931, -82.664 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Livingston forecast zone
Reported by
Trained Spotter
Coordinates
42.603, -83.911 (the zone’s center; the record gives no point)

Winter Storm, Oakland

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Oakland forecast zone
Reported by
Trained Spotter
Coordinates
42.660, -83.386 (the zone’s center; the record gives no point)

Winter Storm, Macomb

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Macomb forecast zone
Reported by
Trained Spotter
Coordinates
42.673, -82.910 (the zone’s center; the record gives no point)

Winter Storm, Washtenaw

When
February 6, 11:00 AM EST to February 7, 5:00 AM EST
Where
Washtenaw forecast zone
Reported by
Trained Spotter
Coordinates
42.253, -83.839 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79266, 79267, 79268, 79269, 79270, 79271, 79273, 79274, 79275, 79276, 79277, 79278, 79279, 79280.